MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA CTXB; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA CTXB; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A306
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Purulent Discharge (1812); Erythema (1840); Granuloma (1876); Pocket Erosion (2013); Impaired Healing (2378); Post Operative Wound Infection (2446); Fluid Discharge (2686); Blister (4537)
Date of Event 11/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, weight, at the time of index procedure.Were any concomitant procedures performed? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? for statafix symmetric: when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? did the surgeon then proceed with wound closure in the opposite direction of the first pass? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? for stratafix spiral was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what tissue dehisced? please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? did the suture pull out of the tissue? did the knots untie? were there any precipitating patient stress factors that led to the sutures untying, breakage or pulling out of the tissue? are photos available? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures and sensitivities performed? if so, please provide the results.How much and what type of drainage is present in this wound? did the patient undergo a ct of the wound to confirm no issues with underlying structures? if yes, please provide results.Did the patient undergo a reopening and exploration of the wound? if yes, please provide date and results.Were any pre-op cleansing procedures changed recently? if yes, please describe other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? lot number for stratafix symmetric pds plus product code sxpp1a306? product code / lot number for the stratafix spiral pds plus? product code / lot number for the stratafix spiral monocryl plus? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2025 and a barbed suture was used on the rectus sheath.Post-op, the patient had a wound with a complex recovery for a patient otherwise low-risk.Immediate post-op recovery was straightforward and discharged home day 2 post-op.Day 9 (b)(6) 2025): reattended with wound infection.Erythema and induration to wound, 2 dehiscence draining purulent fluid.Treated with iv antibiotics and 2 x drainage bags applied to dehiscence.Discharged home (b)(6) with wound clinic follow up.Patient reviewed (b)(6) 2025 in wound clinic.There was expected wound healing, discharged, incision healed.On (b)(6) 2025: the patient represents to wound clinic with haemoserous fluid leaking from centre of wound.Oe pinprick gape and small bulla.Dressed and for op follow up.On (b)(6) 2025: chronic wound at site of post-op caesarean section incision.On (b)(6) 2025: bulla to right aspect of wound, early stages of over-granulation 0.2 x 0.2cm.Dressed and for consideration of silver nitrate at next appointment.On 23-dec-2025: 3cm x 0.25cm non-viable granulation tissue oozing haemoserous fluid.0.75cm cavity below.Under local anaesthetic, tissue opened and cavity packed with aquacel ag.On 28-dec-2025 and then twice weekly since: ongoing packing/dressing changes to wound with minimal improvement.On (b)(6) 2026: wound size slightly smaller in width and depth, protruding barbed suture noted in wound and trimmed.On (b)(6) 2026: friable granulation over wound which can be wiped away.No suture material visible but can palpate suture material to the right of the wound assessment: clinically well no systemic or local features of infection there has been no/minimal improvement in the wound for several weeks.Recommendations: it was discussed with gynecology colleagues and recommendations are a ct of the wound to confirm no issues with underlying structures and possible reopening and exploration of the wound to possibly remove the suture material, debride and either reclose or use a vac dressing lot numbers unknown.Additional information was requested.

Brand Name
SFXSYM PDS+ UNI VIO 24IN 1 SA CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24393389
Report Number2210968-2026-01795
Device Sequence Number10504324
Product Code NEW
UDI-Device Identifier10705031245228
UDI-Public10705031245228
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A306
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown